Book Search:  

 

 
Google full text of our books:

bookjacket

The Geometry and Cohomology of Some Simple Shimura Varieties. (AM-151)
Michael Harris & Richard Taylor

Paperback | 2001 | $87.50 / £61.00 | ISBN: 9780691090924
288 pp. | 6 x 9
| SHOPPING CART

eBook | ISBN: 9781400837205 |
Our eBook editions are available from these online vendors

Reviews | Table of Contents

Google full text of this book:
 

This book aims first to prove the local Langlands conjecture for GLn over a p-adic field and, second, to identify the action of the decomposition group at a prime of bad reduction on the l-adic cohomology of the "simple" Shimura varieties. These two problems go hand in hand. The results represent a major advance in algebraic number theory, finally proving the conjecture first proposed in Langlands's 1969 Washington lecture as a non-abelian generalization of local class field theory.

The local Langlands conjecture for GLn(K), where K is a p-adic field, asserts the existence of a correspondence, with certain formal properties, relating n-dimensional representations of the Galois group of K with the representation theory of the locally compact group GLn(K). This book constructs a candidate for such a local Langlands correspondence on the vanishing cycles attached to the bad reduction over the integer ring of K of a certain family of Shimura varieties. And it proves that this is roughly compatible with the global Galois correspondence realized on the cohomology of the same Shimura varieties. The local Langlands conjecture is obtained as a corollary.

Certain techniques developed in this book should extend to more general Shimura varieties, providing new instances of the local Langlands conjecture. Moreover, the geometry of the special fibers is strictly analogous to that of Shimura curves and can be expected to have applications to a variety of questions in number theory.

Review:

"...clearly and carefully written. In sum, it represents an awe-inspiring achievement and is a model of good exposition."--Bulletin of the American Mathematical Society, Volume 40, Number 2

Table of Contents

Another Princeton book authored or coauthored by Michael Harris:

Series:

Subject Area:

VISIT OUR MATH WEBSITE

Shopping Cart:

  • For ebooks:

Our eBook editions are available
from these online vendors:

  • Google Play eBook Store
  • Kno eBook Store
  • Many of our ebooks are available through
    library electronic resources including these platforms:

  • Books at JSTOR
  • Ebrary
  • Ebook Library
  • EBSCO Ebooks
  • MyiLibrary
  • Dawsonera (UK)

  • Shopping Cart:

    • For hardcover/paperback orders:

      For hardcover/paperback orders in the United States, Canada, Latin America, Asia, and Australia

      Paperback: $87.50 ISBN: 9780691090924

      For hardcover/paperback orders in Europe, Africa, the Middle East, and India

      Paperback: £61.00 ISBN: 9780691090924

      Add to shopping cart

      Prices subject to change without notice

      File created: 9/19/2014

    Questions and comments to: webmaster@press.princeton.edu
    Princeton University Press

    New Book E-mails
    New In Print
    PUP Blog
    Videos/Audios
    Princeton APPS
    Sample Chapters
    Subjects
    Series
    Catalogs
    Princeton Legacy Library
    Textbooks
    Media/Reviewers
    Class Use
    Rights/Permissions
    Ordering
    Recent Awards
    Princeton Shorts
    Freshman Reading
    PUP Europe
    About Us
    Contact Us
    Links
    F.A.Q.
    MATH SITE
    PUP Home


    Bookmark and Share
    Send me emails
    about new books in:
    Mathematics
    More Choices
    Email:
    Country:
    Name: